MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 18IN 3-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 18IN 3-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number Z497G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, it was reported by the account that they have three boxes of sutures that they keep snapping off of the needles.Product is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Are all 36 sutures snapping off of the needles during this single procedure? did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please provide the following information for each patient event: what is the procedure name? what is the procedure date? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescribed by a physician.What is the most current patient status? can you identify the product code and lot number of the product that was used? was the needle piece removed from the patient? what was being done when the needle pulled-off (removal from package / during passage through tissue )? procedure name and date? event date? device return status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) date sent to the fda: 07/13/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information:  g1, h6 additional information was requested and the following was obtained: are all 36 sutures snapping off of the needles during this single procedure? did the event occur during one or multiple patient procedures? ¿ what is the total number of procedures? ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please provide the following information for each patient event: - what is the procedure name? - what is the procedure date? - was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.- if medication was required, please clarify if it was prescribed by a physician.- what is the most current patient status? - can you identify the product code and lot number of the product that was used? was the needle piece removed from the patient? what was being done when the needle pulled-off (removal from package / during passage through tissue )? procedure name and date? event date? device return status?
=
>response received from healthcare professional: i have just taken over ordering sutures and all the girl that is no longer her said was that they kept snapping off the needles and the dr¿s that used them was dr.Spies, dr.Maffi and dr.Shapiro.That is all i know about them.Sorry.

Brand Name
PDSII CLR 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14689778
Report Number2210968-2022-04537
Device Sequence Number17458585
Product Code NEW
UDI-Device Identifier10705031061231
UDI-Public10705031061231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberZ497G
Device Catalogue NumberZ497G
Device Lot NumberRKMACH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown